My Reactions...plus Mds, Probiotics, Yoga...
Very interesting to read all of these posts. Regarding the MD opinions, I always keep in mind that the person who graduates last in the medical school class is still called "MD". ... more »
Very interesting to read all of these posts. Regarding the MD opinions, I always keep in mind that the person who graduates last in the medical school class is still called "MD".
For myself, I am on my 9h day of a 15 day course of Levaquin. I have many of the side effects noted above and am comforted to learn that others have experienced this. However, I am also dealing with a very severe and debiliating URI that went from bronchitis (treated with Zithromax successfully) to larygitis and sinusitis. To my regret, I blew off my sister's remark that sinus infections are hard to treat and may require multiple and prolonged antibiotic treatments. So I let it get really bad and prurulent. Very bad taste in my mouth and lots of disgusting discharge.
I was prescribed Levaquin 500 mg x 10 days. Although I was very sick already, I did notice the heart palpitations and exhaustion. As an athletic and fit person, I found this quite annoying. But, since visiting an ENT yesterday and learning that my infection is now in the bone, I believe I have to continue taking the Levaquin for an additional 6 days to knock this out. It does seem to be killing the infection, but it takes time to get an infection under control when it is in your sinuses and has gone on for a while.
The side effects I hope are not permanent. I trust they are not.. Trusting the pharmaceutical industry is a bit of a leap of faith, I admit. i agree that the pharmacists and
physicians are not uniformly up to speed about these meds. Pharmaceutical reps have lots of ways of marketing their products. Lunch, dinner, theater tickets, and lots of free samples. But physicians have an ethical obligation to understand what they are prescribing before doling it out like candy.
As for maintaining GI health while taking this "poison", I have been taking acidophilis 3x a day and now am also using Actimel, a probiotic supplement made by Dannon. I guess any other probiotic would work but this is the one I tried. It seems to keep the yeast infections and intestinal upset under control.
I have been keeping up with swimming (I used to do a mile 3x a week) and find it absolutely exhausting so I am doing less and at a slower speed. My yoga practice (once vigorous 2 hrs. daily) has shifted to restorative poses and inversions. Doing backbends and standing poses results in extreme cardiovascular agitation. But, lying over bolsters and doing other supported poses actually makes me feel much better.
I wish I knew another effective way of dealing with an entrenched and resistive sinus infection. Let me know what you know.